Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

What does my trans vaginal ultrasound scan report indicate?

User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 12822 Questions
Question
Hello! I am a 61 year old female who is experiencing post-menopausal bleeding four years after menopause. I delivered two babies and then had my tubes tied when I was 26 in 1982. I developed Hodgkin's Lymphoma in 2005 and went into remission after 6 months of chemo and a month of radiation to the neck/chest. My PCP did an exam-said cervix looked good (no prolapse) and my pap smear came back negative. Then I went for a trans vag ultrasound which showed the fibroids I had had for years (one right by my cervix) and a "large simple" ovarian cyst on my right ovary-the radiologist stated that this was not normal for a post-menopausal woman and could signify a malignancy. I know I have had a cyst on that ovary since I was 11 and my parents took me to the ER thinking the pain was my appendix. My PCP said that cysts come and go. I am 60 pounds overweight, have a sedentary office job. So even though back pain and bloating are also signs, sitting all day makes my back and belly hurt anyway. The only different things I have done in the last few months is go on thyroid med as my thyroid was not functioning and adding ground whole flaxseed to my oatmeal daily which has brought my cholesterol down 40 points to normal (plus I cut almost all red meat out) as I did not want to go on statins . My appointment for a gynecological consult is not till Tue, December 12th, I can't believe this might be ovarian cancer?
Wed, 25 Apr 2018 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 22 minutes later
Brief Answer:
Cancer not likely.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
Post menopausal bleeding at your age can be related to vaginal dryness or a vaginal infection. A simple ovarian cyst that is persistent for many years is not likely to be related to cancer. You can stop having aspirin in case you are taking any as it can aggravate such bleeding episodes. Cancer is not likely but the cause needs to be investigated under the guidance of a gynecologist.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor